Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 56, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 30, 2008, 4:36 AM CDT for Bates County, Cass County, Jackson County, Missouri; Linn County, Miami County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2008, 4:36 AM CDT (09:36 UTC)
- Expired
- Jul 30, 2008, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 300944
FFWEAX
KSC107-121-MOC013-037-095-301530-
/O.NEW.KEAX.FF.W.0056.080730T0936Z-080730T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 AM CDT WED JUL 30 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN WEST CENTRAL MISSOURI
LINN COUNTY IN EAST CENTRAL KANSAS
MIAMI COUNTY IN EAST CENTRAL KANSAS
NORTHERN BATES COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1030 AM CDT
* AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT STORMS WHERE MOVING THROUGH THE WARNED AREA
PRODUCING VERY HEAVY RAINFALL. RADAR ESTIMATES THUS FAR
INDICATE THAT RAINFALL RATES OF AROUND 1 INCH PER HOUR WILL BE
POSSIBLE WITH THESE STORMS. EVENT TOTAL RAINFALL AMOUNTS COULD
LOCALLY EXCEED 3 TO 4 INCHES IN THE WARNED AREA. WITH THE RECENT
HEAVY RAINS ALREADY LEAVING THE AREA SATURATED...FLASH FLOODING
IS EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADRIAN...BUTLER...GARDEN CITY...GREENWOOD...HARRISONVILLE...LA
CYGNE...LOUISBURG...MOUND CITY...OSAWATOMIE...PAOLA...PECULIAR...
PLEASANT HILL...PLEASANTON...RAYMORE AND ARCHIE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3804 9507 3852 9505 3891 9427 3891 9412
3836 9413 3804 9466 3802 9506
$$
CUTTER1 follow-up statement
000
WGUS73 KEAX 301252
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 AM CDT WED JUL 30 2008
KSC107-121-MOC013-037-095-301530-
/O.CON.KEAX.FF.W.0056.000000T0000Z-080730T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI KS-LINN KS-BATES MO-CASS MO-JACKSON MO-
751 AM CDT WED JUL 30 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN AND MIAMI COUNTIES
IN EAST CENTRAL KANSAS...AND SOUTHEASTERN JACKSON...CASS AND NORTHERN
BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1030 AM CDT...
AT 744 AM CDT...MODERATE RAIN CONTINUES TO FALL ACROSS THE WARNED
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING
TO OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
ADRIAN...BUTLER...GARDEN CITY...GREENWOOD...HARRISONVILLE...LA
CYGNE...LOUISBURG...MOUND CITY...OSAWATOMIE...PAOLA...
PECULIAR...PLEASANT HILL...PLEASANTON...RAYMORE AND ARCHIE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3804 9507 3852 9505 3891 9427 3891 9412
3836 9413 3804 9466 3802 9506
$$
CUTTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:36 AM CDT, 1 hour earlier.
Area forecast discussion, Jul 30, 3:36 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 AM CDT WED JUL 30 2008
.DISCUSSION...
CIRCULATION CENTER ASSCD WITH THE REMNANTS OF DOLLY HAS SHIFTED INTO
SERN KS WITH AN ELONGATED SHEAR AXIS EXTENDING NE INTO CENTRAL/NORTH
CENTRAL MISSOURI. LATEST GFS/RUC APPEAR TO HAVE A MUCH BETTER HANDLE
ON THE SITUATION AS THE NAM QPF HAS BEEN MUCH TOO FAR NORTH
OVERNIGHT.
A RATHER SHARP H7/H5 DEFORMATION ZONE HAS LIMITED THE NWD EXTENT OF
THE HEAVY PRECIP SHIELD...FM KC AREA ENE TO NR MACON. THIS IS WELL
HANDLE BY THE GFS WITH THE GFS TO SHIFT THIS AXIS SLOWLY SE THROUGH
THE DAY. A VERY IMPRESSIVE H8/H7 THETAE RIDGE WAS POSITION NR THE
DEFORMATION ZONE WITH COPIOUS AMOUNT OF TROPICAL MOISTURE...2-2.5
PRECIPITABLE WATER...RESULTING IN VERY HEAVY RAINFALL AMOUNTS. CLOUD
TOPS HAVE WARMED THE LAST FEW HOURS AS THE LLJ HAS VEERED.
HOWEVER...EXCESSIVE RAINFALL AMOUNTS ARE STILL LIKELY THIS MORNING
BEFORE SYSTEM BEGINS TO WEAKEN AND BEGIN ITS DIURNAL DECREASE IN THE
AFTN.
SINCE RADAR TRENDS VERIFY THE LATEST GFS...HAVE REMOVED THE XTRM NRN
EXTENT OF THE FFA.
OTHERWISE...HAVE CONCERN ABOUT LOW CLOUDS AND FOG TNGT. MORE
CONFIDENT IN AREAS OF FOG AFTER MIDNIGHT IN AREAS WHICH HAVE RECEIVED
THE HEAVY RAIN TODAY.
UPPER RIDGE OF HIGH PRESSURE TO BUILD INTO THE REGION THURSDAY AND
FRIDAY WITH VERY WARM TEMPERATURES RETURNING.
DB
&&
.AVIATION...
PRECIPITATION HAS EXPANDED IN COVERAGE THIS EVENING AND WILL
CONTINUE THROUGH THE OVERNIGHT...AS IS TYPICAL OF TROPICAL
INFLUENCED SYSTEMS. BAND OF VERY HEAVY RAIN...WITH LIFR
CIGS/VSBYS...IS SETTING UP GENERALLY ALONG INTERSTATE 35 FROM
EMPORIA TO KC AREA. THIS BAND WILL PERSIST THROUGH AT LEAST THE NEXT
SEVERAL HOURS...GRADUALLY MOVING NORTH AND EAST. HAVE THEREFORE HAD
TO CONTINUE THUNDER FOR THE KC SITES THROUGH THE NIGHT. HAVE TAPERED
BACK TO SHOWERS AND MVFR CIGS DURING THE DAY WEDNESDAY. THE ENTIRE
SYSTEM IS PROGGED TO MOVE SOUTH OF THE TAF SITES BY WEDNESDAY
EVENING.
NRR
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR MOZ017-MOZ021-MOZ022-
MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-
MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-
MOZ046-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR KSZ057-KSZ060-KSZ103-
KSZ104-KSZ105.Hazardous weather outlook, Jul 29, 12:55 PM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT TUE JUL 29 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1255 PM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING TROPICAL MOISTURE ASSOCIATED WITH THE PARTIAL REMNANTS OF TROPICAL DEPRESSION DOLLY WILL LEAD TO A HEIGHTEN THREAT FOR HEAVY RAINS OVER A LARGE PART OF THE FORECAST AREA THIS AFTERNOON THROUGH TONIGHT. AT THE MOMENT...THE BEST THREAT FOR HEAVY RAINS LOOKS TO EXIST MAINLY ALONG AND SOUTH OF A ST JOSEPH TO UNIONVILLE LINE WITH 1 TO 2 INCHES POSSIBLE. THE THREAT OF SEVERE WEATHER OTHER THAN HEAVY RAINS WILL REMAIN LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR HEAVY RAINS WILL CONTINUE INTO WEDNESDAY MORNING AS SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING SOUTH OF THE MISSOURI RIVER. THIS AREA WILL SHIFT EAST AND INTO CENTRAL MISSOURI BY WEDNESDAY AFTERNOON AND EVENING. AGAIN...SEVERE WEATHER IS NOT EXPECTED. WARMER TEMPERATURES WILL RETURN TO THE AREA BY THE LATTER PORTIONS OF THE WORK WEEK AND INTO THE WEEKEND. HEAT INDICIES MAY APPROACH OR EXCEED 100 TO 105 DEGREES DURING THIS TIME FRAME AND INTERESTED PARTIES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS TIME FRAME APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE RELAY ANY RAINFALL TOTALS AS WELL AS LOCATIONS OF FLOODING. DEROCHE
In the hours before
Special weather statement, Jul 29, 11:26 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1126 PM CDT TUE JUL 29 2008 MOZ038-044-045-300500- JOHNSON-LAFAYETTE-PETTIS- 1126 PM CDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON...NORTHWESTERN PETTIS AND SOUTHEASTERN LAFAYETTE COUNTIES UNTIL MIDNIGHT CDT... AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF WARRENSBURG...MOVING EAST AT 26 MPH. WIND GUST OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF CONCORDIA BY 1150 PM CDT. THE TOWN OF FAYETTEVILLE IS ALSO IN THE PATH OF THIS STORM. NRR
Local storm report, Jul 29, 11:54 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD 2 SW DOVER 39.17N 93.72W
07/29/2008 LAFAYETTE MO LAW ENFORCEMENT
SHERIFF OFFICE REPORTS WATER OVER HWY 213 BETWEEN HWY 20
AND 24...AS WELL AS OVER HWY 224 WEST OF LEXINGTON.
&&
MRDLocal storm report, Jul 30, 3:57 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 AM CDT WED JUL 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM FLASH FLOOD OVERLAND PARK 38.91N 94.68W
07/30/2008 JOHNSON KS LAW ENFORCEMENT
WATER RESCUE AT 114TH AND TOMAHAWK CREEK PKWY. MULTIPLE
ROADS UNDER WATER ALONG TOMAHAWK CREEK.
0344 AM FLASH FLOOD MARSHALL 39.12N 93.20W
07/30/2008 SALINE MO LAW ENFORCEMENT
WATER OVER FOLLOWING ROADS. MULTIPLE COUNTY ROADS
NORTHEAST OF INTERSECTION OF HWY 65 AND HWY H...ALSO HWY
65 NEAR MALTA BEND.
&&
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:24 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Saline | 36 min |
| Jul 29, 7:43 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 47 min |
| Jul 29, 8:27 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 33 min |
| Jul 29, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 43 min |
| Jul 29, 9:48 PM CDT | Flash Flood Warning | EAX | Carroll, Jackson, Lafayette, Ray | 12 hr |
| Jul 29, 11:52 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Randolph, Saline | 10 hr |
| Jul 30, 12:12 AM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte | 10 hr |
| Jul 30, 2:12 AM CDT | River Flood Warning | EAX | Jackson | 8 hr |
| Jul 30, 3:03 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon, Randolph and 1 more | 7 hr |
| Jul 30, 3:10 AM CDT | River Flood Warning | EAX | Jackson | 17 hr |
| Jul 30, 4:11 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Jul 30, 4:11 AM CDT | River Flood Warning | EAX | Ray | 31 hr |
| Jul 30, 4:11 AM CDT | River Flood Warning | EAX | Howard | 30 hr |
| Jul 30, 4:11 AM CDT | River Flood Warning | EAX | Carroll | 59 hr |
| Jul 30, 4:59 AM CDT | River Flood Warning | EAX | Jackson | 5 hr |
| Jul 30, 4:59 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 54 hr |
| Jul 30, 6:17 AM CDT | River Flood Warning | EAX | Clay, Ray | 27 hr |
| Jul 30, 10:00 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Howard, Jackson, Johnson, Lafayette and 2 more | 6 hr |
| Jul 30, 10:53 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 18 hr |
| Jul 30, 3:31 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Howard, Johnson, Lafayette, Linn and 5 more | 48 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.